U.S. doctors online nowAsk doctors free
MD
A 24-year-old male asked:

can caffeine withdrawal headaches be sharp and stabbing? can they only last for a few seconds and occur multiple times?

1 doctor answer2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Caffeine W/D : I have heard caffeine withdrawal headaches described as "diffuse & throbbing".

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

NY
A 41-year-old member asked:

What can I do about re-curring caffeine withdrawal headaches from lack of coffee drinking?

2 doctor answers6 doctors weighed in
Dr. Lonna Larsh
Family Medicine 30 years experience
Slow withdrawal: Here's my technique: decrease amount of coffee by 1/2 cup a day until you're down to 1 cup a day. Then switch to black tea and have as much as you want. Every time you feel a headache coming on, have a cup. Then decrease black tea gradually to 1 cup a day. Then switch to green tea and repeat the process. When you are down to 1 cup a day, it should be easy to stop. Give yourself 2 weeks.
Dr. James Marx
Dr. James Marx commented
Pain Management 48 years experience
Interesting Technique.May want to add Pamelor near the end of headaches continue.
Feb 25, 2012
A 32-year-old member asked:

How to alleviate symptoms of caffeine withdrawal?

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Taper: Taper caffeine use - don't go cold turkey or you may feel like roadkill.
Orlando, FL
A 23-year-old female asked:

How long do caffeine withdrawal last?

1 doctor answer3 doctors weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
1 week.: Begins within 12-24 hours after withdrawal peaks at 24-48 hours and may last up to 9 days but typically 1 week.
A 32-year-old member asked:

What does help with caffeine withdrawal?

1 doctor answer2 doctors weighed in
Dr. William Singer
Pediatric Neurology 51 years experience
Withdrawal: Trying to go cold turkey from caffeine can cause headaches and an sick feeling. Try reducing the daily intake of caffeine slowly, i.e. Over 1-3 weeks. Over the counter analgesic such as ibuprofen, tylenol (acetaminophen) or aleve may help deal with the headaches.
A 32-year-old member asked:

Please help me with caffeine withdrawal?

1 doctor answer2 doctors weighed in
Dr. William Singer
Pediatric Neurology 51 years experience
Caffeine withdrawal: Discontinuing caffeine cold turkey may result in headaches and uncomfortable feeling. Try reducing your caffeine intake over 1-2 weeks. This may make discontinuing it easier.

Related questions

A 30-year-old member asked:
3 doctor answers4 doctors weighed in
A 44-year-old member asked:
1 doctor answer3 doctors weighed in
A 35-year-old member asked:
1 doctor answer1 doctor weighed in
A 34-year-old male asked:
2 doctor answers5 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 25, 2020

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.